Alert archive / New Jersey / Small Craft Advisories in 2024
Small Craft Advisory 62, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Aug 15, 2024, 3:16 PM EDT. It took effect at Aug 16, 2024, 10:00 PM EDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2024, 3:16 PM EDT (19:16 UTC)
- In effect from
- Aug 16, 2024, 10:00 PM EDT
- Expired
- Aug 20, 2024, 11:00 AM EDT
- In force
- 4 days
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
174 WHUS71 KPHI 151916 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 316 PM EDT Thu Aug 15 2024 ANZ450-451-161000- /O.NEW.KPHI.SC.Y.0062.240817T0200Z-240818T2200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 316 PM EDT Thu Aug 15 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM FRIDAY TO 6 PM EDT SUNDAY... * WHAT...South winds 10 to 15 kt and seas 5 to 8 ft expected. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm and Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm. * WHEN...From 10 PM Friday to 6 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Small Craft Advisory conditions may persist through Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ452-453-161000- /O.NEW.KPHI.SC.Y.0062.240817T0200Z-240818T2200Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 316 PM EDT Thu Aug 15 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM FRIDAY TO 6 PM EDT SUNDAY... * WHAT...South winds 10 to 15 kt and seas 5 to 8 ft expected. * WHERE...Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm. * WHEN...From 10 PM Friday to 6 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Small Craft Advisory conditions may persist through Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ454-455-161000- /O.NEW.KPHI.SC.Y.0062.240817T0200Z-240818T2200Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 316 PM EDT Thu Aug 15 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM FRIDAY TO 6 PM EDT SUNDAY... * WHAT...South winds 10 to 15 kt and seas 5 to 8 ft expected. * WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...From 10 PM Friday to 6 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Small Craft Advisory conditions may persist through Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MPS
11 follow-up statements
382 WHUS71 KPHI 160727 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 327 AM EDT Fri Aug 16 2024 ANZ450>455-162100- /O.EXT.KPHI.SC.Y.0062.240817T0200Z-240819T1000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 327 AM EDT Fri Aug 16 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EDT MONDAY... * WHAT...South winds 10 to 15 kt and seas 5 to 7 ft expected. * WHERE...The Atlantic coastal waters of New Jersey and Delaware. * WHEN...From 10 PM this evening to 6 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...5 foot or higher seas may be slow to subside Monday and therefore this Small Craft Advisory may need to be extended through Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
051 WHUS71 KPHI 161853 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 253 PM EDT Fri Aug 16 2024 ANZ450>455-171000- /O.CON.KPHI.SC.Y.0062.240817T0200Z-240819T1000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 253 PM EDT Fri Aug 16 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EDT MONDAY... * WHAT...South winds 10 to 15 kt and seas 5 to 8 ft expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...From 10 PM this evening to 6 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...5 foot or higher seas may be slow to subside Monday and therefore this Small Craft Advisory may need to be extended through Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MPS
921 WHUS71 KPHI 170738 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 338 AM EDT Sat Aug 17 2024 ANZ450>455-172045- /O.EXT.KPHI.SC.Y.0062.000000T0000Z-240819T2200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 338 AM EDT Sat Aug 17 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT MONDAY... * WHAT...South winds 10 to 20 kt and seas 5 to 7 ft. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 6 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...5 foot or higher seas may be slow to abate on Monday, so the Small Craft Advisory may need to be extended into Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
494 WHUS71 KPHI 171856 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 256 PM EDT Sat Aug 17 2024 ANZ450>455-181100- /O.EXT.KPHI.SC.Y.0062.000000T0000Z-240820T1000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 256 PM EDT Sat Aug 17 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT TUESDAY... * WHAT...South winds 10 to 15 kt and seas 5 to 7 ft. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 6 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
006 WHUS71 KPHI 180642 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 242 AM EDT Sun Aug 18 2024 ANZ450>455-190015- /O.CON.KPHI.SC.Y.0062.000000T0000Z-240820T1000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 242 AM EDT Sun Aug 18 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... * WHAT...South winds 10 to 15 kt and seas 4 to 7 ft. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 6 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
675 WHUS71 KPHI 181903 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 303 PM EDT Sun Aug 18 2024 ANZ450>455-191100- /O.CON.KPHI.SC.Y.0062.000000T0000Z-240820T1000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 303 PM EDT Sun Aug 18 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... * WHAT...Southwest winds 10 to 15 kt and seas 4 to 6 ft. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 6 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
918 WHUS71 KPHI 191055 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 655 AM EDT Mon Aug 19 2024 ANZ450>455-200000- /O.CON.KPHI.SC.Y.0062.000000T0000Z-240820T1000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 655 AM EDT Mon Aug 19 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... * WHAT...West winds 5 to 15 kt and seas 3 to 6 ft. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 6 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
975 WHUS71 KPHI 191827 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 227 PM EDT Mon Aug 19 2024 ANZ450>455-200800- /O.CON.KPHI.SC.Y.0062.000000T0000Z-240820T1000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 227 PM EDT Mon Aug 19 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... * WHAT...West winds 5 to 15 kt and seas 4 to 6 ft. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 6 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
699 WHUS71 KPHI 200718 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 318 AM EDT Tue Aug 20 2024 ANZ450>455-201000- /O.CON.KPHI.SC.Y.0062.000000T0000Z-240820T1000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 318 AM EDT Tue Aug 20 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WHAT...Northwest winds 10 to 20 kt and seas 3 to 5 feet. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 6 AM EDT early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
943 WHUS71 KPHI 200944 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 544 AM EDT Tue Aug 20 2024 ANZ431-201500- /O.EXB.KPHI.SC.Y.0062.000000T0000Z-240820T1500Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 544 AM EDT Tue Aug 20 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and choppy waters. * WHERE...Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450>455-201500- /O.EXT.KPHI.SC.Y.0062.000000T0000Z-240820T1500Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 544 AM EDT Tue Aug 20 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
976 WHUS71 KPHI 201458 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1058 AM EDT Tue Aug 20 2024 ANZ431-450>455-201600- /O.EXP.KPHI.SC.Y.0062.000000T0000Z-240820T1500Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1058 AM EDT Tue Aug 20 2024 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING... Winds and seas have diminished below Small Craft Advisory levels. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Aug 15, 3:16 PM EDT, 0 minutes earlier.
Area forecast discussion, Aug 15, 3:16 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
316 PM EDT Thu Aug 15 2024
.SYNOPSIS...
High pressure over the area moves offshore Friday. Low pressure
slowly approaching from the west will drag a cold front into
the region this weekend, not clearing until Monday. High
pressure begins to build back in from the west on Tuesday,
eventually moving offshore on Thursday.
&&
.NEAR TERM /THROUGH FRIDAY/...
Broad surface high pressure will remain in control across the
region, leading to a mostly dry near term forecast. A weak
shortwave pulse does look to allow for a few isolated showers
and thunderstorms to pop up across northern New Jersey and
northeast Pennsylvania this afternoon, but cover is expected to
be limited. Any pop-up convection will diminish with the loss of
daytime heating.
Tonight, mostly clear skies and calm winds will allow for
decent radiational cooling, helping overnight temperatures drop
into the low to mid 60s with upper 60s for the Philly metro
area.
Broad high pressure shifts slightly offshore, giving us more of
a return flow for Friday. Weak upper level ridging will shift
overhead as well, helping stave off any convective development
and keep the sunshine around a bit longer Friday afternoon. As a
result, temperatures inch up a little bit, allowing us to reach
the upper 80s to around 90 once again for our afternoon high.
Dew points will rise a tad as well, reaching the low 60s.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
Unsettled weather on tap for this weekend as a slow moving area
of low pressure approaches from the west and drags a cold front
towards the region.
High pressure will be centered east of Cape Cod Friday night
and will slowly drift to the north and east out to sea. This
will keep broad low pressure with an upper trough and a cold
front extending down into the Ohio and Tennessee Valleys over
the Great Lakes Friday night. With the high departing, this
frontal system will slowly track east late Friday night and
Saturday. Shortwave energy will spin out ahead of this system
late Friday night and into Saturday morning. Models continue to
show a slower progression of this system, so measurable rain
might not make it to the far western zones until prior to
daybreak Saturday.
As the low moves into the eastern Great Lakes on Saturday,
another shortwave will spin out ahead of it, touching off
another round of showers and scattered thunderstorms over the
area late Saturday afternoon and Saturday night. Southerly flow
increasing ahead of this system may also tap into moisture from
Hurricane Ernesto, which will remain well east of the mainland.
Surface dew points will rise into the upper 60s and low 70s, and
locally heavy rain is possible during this time. Not expecting
widespread organized convection to develop, but some of the
potentially stronger thunderstorms could produce gusty winds.
From late Sunday morning through Sunday afternoon, there should
be a lull in shower and thunderstorm activity. Hurricane
Ernesto will stay some 600 miles or so east of the Jersey Shore
and swells emanating from it will keep rough conditions along
the coast. Moisture continues to increase over the area with
surface dew points in the low to mid 70s and PWATs up around 2
inches. A secondary low looks to form somewhere over the Mid-
Atlantic as system tracks east and shortwave energy dives into
the base of the upper trough, and will lift into the Delmarva
Peninsula late Sunday afternoon, bringing another round of
showers and thunderstorms with locally heavy rainfall.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
The secondary low over the Delmarva Peninsula tracks to the
north and east along New Jersey Sunday night as the cold front
approaches from the west. The surface low should be somewhere
over New York City by Monday morning, and then the cold front
moves across the region. Showers and scattered thunderstorms,
along with locally heavy rain, will continue through Sunday
night before tapering off Monday morning.
Although the surface cold front will be east of the area by
Monday afternoon, the upper trough will follow behind it. A
secondary cold front will form along the trough, and then
another round of showers and scattered thunderstorms will
develop Monday afternoon and evening with the passage of this
secondary front and upper trough.
High pressure will build down into the Great Lakes, Ohio and
Tennessee Valleys, and Gulf Coast states late Monday and
Tuesday. The high then builds overhead on Wednesday before
departing Thursday. Dry conditions on tap for the mid-week
period.
After near normal highs on Monday, highs fall to below normal
levels Tuesday through Thursday. Much lower dew points will
accompany this cooler airmass. Tuesday night and Wednesday
night look to be quite comfortable.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Rest of today (through 00Z)...VFR. Winds 5 kts or less,
favoring a N to NW direction, or remaining light and variable
through much of the day. A sea- breeze will likely once again
develop causing a SE/SSE wind shift for at least KMIV/KACY
beginning around 18-20Z. Sea-breeze my end up penetrating
further inland toward I-95 given the prevailing background flow.
High confidence.
Tonight...VFR with mostly clear skies. Winds light and variable
to calm at times. High confidence.
Friday...VFR with mostly clear skies becoming partly cloudy
late. Winds light in the morning becoming S-SSW around 5-10 kts
in the afternoon. Sea breeze likely at KMIV/KACY by 18-20Z with
a SE-SSE wind shift. High confidence.
Outlook...
Friday night through Sunday night...Sub-VFR in SHRA, scattered
TSRA, patchy fog, and stratus. SHRA may be heavy at times,
especially Saturday night and Sunday night.
Monday...Improving conditions Monday morning, then another
round of sub-VFR conditions in SHRA/TSRA in the afternoon and
evening.
Tuesday...VFR.
&&
.MARINE...
No marine headlines are anticipated through Friday. Winds 5-10
kts with seas 1-2 feet building to 2-3 feet by Friday.
Outlook...
Friday night through Sunday...A Small Craft Advisory is now in
effect for seas building to 5 to 7 feet due to swells from
nearby Hurricane Ernesto. VSBY restrictions in showers and
scattered thunderstorms, as well as patchy fog, during this
time.
Monday...SCA conditions may persist.
Tuesday...Seas finally subside to sub-SCA conditions.
Rip Currents...
Today...Light north winds will become south 5 to 10 mph in the
afternoon as sea breezes develop. Breaking waves will be around 1
foot with a 9 second period. Therefore, there is a LOW risk for the
development of dangerous rip currents at the Jersey Shore and
at Delaware Beaches.
Friday...South winds will increase to 10 to 15 mph with occasional
gusts up to 20 mph in the afternoon. Breaking waves will average 2
to 3 feet with a long period swell of 12-14 seconds developing.
Given the increasing period, wave height, and winds, there is a
MODERATE risk for the development of dangerous rip currents for
the Jersey Shore. With winds more parallel/slightly offshore,
there is a LOW risk for the development of dangerous rip
currents for Delaware Beaches.
For Saturday and Sunday, Hurricane Ernesto will track well east
of our region. However, larger swells arriving from this storm
and breaking into the surf zone will result in very dangerous
rip currents at the Jersey Shore and at the Delaware Beaches.
For specific beach forecasts, visit weather.gov/beach/phi
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory from 10 PM Friday to 6 PM EDT Sunday for
ANZ450>455.
&&
SYNOPSIS...MPS
NEAR TERM...MJL
SHORT TERM...MPS
LONG TERM...MPS
AVIATION...MJL/MPS
MARINE...MJL/MPSThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 4:38 PM EDT | Rip Current Statement | PHI | Atlantic, Cape May, Monmouth, Ocean | 4 days |
Nearby
Small Craft Advisories in New Jersey, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.